I was recently diagnosed with PLMD with no RLS. The doctor put me on mirapex. She told me it would make me very sleepy and help to control the jerking and twitching at night to allow me to get better sleep. I spent most of my sleep time in phase 2 sleep with very little time in REM.
My question is about the mirapex. Have any of you ever had issues falling asleep while on the mirapex? I find that once I do get to sleep it helps me stay asleep better. But for some reason the mirapex gives me anxiety and makes it harder for me to get to sleep. I spend up to 2 hours just trying to fall asleep. I even tried adding over the counter sleeping pills with it but still find it difficult to get to sleep.
I go to my doctor today about this but I'm afraid she won't take it seriously because this medication is supposed to make me very tired. I wanted to make sure someone else had this experience before I brought it forward to her.
ill, no it's not a benzo. That would be like xanax. It's a dopamine antagonist. It's said that people with PLMD lack dopamine like people with parkinsons.
Thank you paderla Anitha for responding. Unfortunately my doctor didn't take me seriously. She refused me a sleeping pill and said I needed to stay on the mirapex and take benadryl. Which I already do. I'm not sure what to do at this point. She also said my heart rate is too high and I have to see a cardiologist before she will treat me any further. This is getting expensive and frustrating.
Understand your predicament. But instead of sleep aids, you could try good sleep hygiene measures to promote good sleep. This can help overcome the insomnia due to the medications. You should stop becoming anxious and try to relax. Try to have a warm bath before sleeping. Have a glass of milk or read a book before trying to sleep. Don’t watch TV or do exercise before sleeping. Condition yourself that you can relax and that you can sleep well.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.